U.S. doctors online nowAsk doctors free
MO
A 37-year-old male asked:

Any reason too much magnesium would cause ringing in one ear? just started 250mg magnesium because of muscle cramps, and recently my right ear has started to ring. probably just coincidence but still wondering if it could possibly be related?

1 doctor answer1 doctor weighed in
Dr. Hiep Le
Dr. Hiep Leanswered
Nephrology and Dialysis 44 years experience
Even with abnormal kidney function, dose of 250 mg magnesium should not make much change in your magnesium level. The tinnitus is likely a coincidence but it won't do any harm if you stop magnesium pill for a week or two. If the tinnitus resolves, you can try a different magnesium formula.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 19, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.